MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC SCREWDRIVER

MEDTRONIC SOFAMOR DANEK USA, INC SCREWDRIVER
Catalog Number 5484336
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis: visual and optical examination confirmed approximately 6mm of instrument tip has been broken off, consistent with interface during usage.Fracture surface analysis reveals a fairly flat fracture surface and circular material movement.This type of damage is consistent with torsional overload.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient underwent a surgery at l4-s2.Intra-op, the driver broke while breaking off the set screws.No fragment of the broken driver remained inside the patient.

Brand Name
SCREWDRIVER
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key9434863
Report Number1030489-2019-01391
Device Sequence Number534126
Product Code HXX
UDI-Device Identifier00613994946591
UDI-Public00613994946591
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5484336
Device Lot NumberFA16K009
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/10/2019
Initial Date Received by Manufacturer 11/08/2019
Supplement Date Received by Manufacturer01/16/2020
Initial Report FDA Received Date12/07/2019
Supplement Report FDA Received Date01/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1